# SDR TWAA9914503

- Difficulty date: October 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9401W
- Make and model: Doug DC-9-83
- Aircraft serial: 53137
- Engine: Pwa JT8D219
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 5930594523
- Condition: Failed
- Location: Nr 2
- Stage of operation: TO
- Nature of condition: D
- Precautionary procedure: A, E

## Discrepancy

DURING TAKEOFF, THE NUMBER 2 WHEEL ASSEMBLY FAILED.  RUBBER FROM THE TIRE CAUSED DAMAGE TO THE LT LANDING GEAR, GEAR WIRING, T/E FLAP AND THEN ENTERED THE LT ENGINE.  A LOUD BANG WAS HEAR FROM THE ENGINE AND THE CREW SHUT IT DOWN.  THE FLIGHT RETURNED TO BWI.  REPLACED THE WHEEL ASEMBLY, AND REPAIRED THE DAMAGE, INCLUDING REPLACEMENT OF THE ENGINE FIRST STAGE FAN.  CHECK-C 12-5-98 MCI.
